Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 110, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 5, 2001, 2:17 AM CDT for Marion County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2001, 2:17 AM CDT (07:17 UTC)
- Expired
- Jul 5, 2001, 3:00 AM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marion County, IL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 350 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 050719 SVRSTL ILC121-050800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 217 AM CDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 300 AM CDT * AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF KINMUNDY...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN THE PATH... KINMUNDY SALEM OMEGA STEPHEN FORBES STATE PARK SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3884 8874 3882 8915 3848 8913 3849 8872 PEDIGO/LENNING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:45 PM CDT, 10 hours 32 minutes earlier.
Area forecast discussion, Jul 4, 3:45 PM CDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT WED JUL 4 2001 WHAT A NICE DAY ACROSS THE MID MISS VLY RGN. LSTS SFC ANALYS SHOWS WK CD FNT EXTNG FM ERN LWR MI THRU NRN IN AND SW INTO FAR N MO. OUTFLOWS FM EARLIER CONVECTION CONTS TO BRNG NRLY FLW OF AIR ACRS E SCTNS OF MO. WK CD FNT SHULD CONT TO WK ITS WAY SWRD AND EXTD FM LWR OH VLY THRU S CNTRL MO AND THEN NWWRD INTO CNTRL NE. EVEN THOUGH SFCAPES ARE REACHNG 3000 J/KG OVR PARTS OF CNTRL THRU E MO SFC MSTR CONV REMAINS QUITE WK ALNG FNTL BNDRY TO OUR N. ALSO LSTST PROFILER PLOTS SHOW ULJ CORE EXTDNG FM NRN PLNS THRU ERN IA PLACES MUCH OF NRN AND CNTRL MO IN RIGHT EXIT RGN OF JET STREAK (RGN OF UL CONV). THUS WE WL ONLY MENTION 20% CHC OF TRW OVR CNTRL THRU S CNTRL MO FOR THS EVE. NOT MUCH CONFIDENCE IF ANY TRW WL DVLP OVR NE THRU E CNTRL MO AND EWRD INTO W CNTRL AND PART OF SW IL. WV IMAGERY SHOWS WK IMPLS OVR SRN MT BEGNG TO DROP SEWRD OVR RDG. EXPCT MCS TO DVLP MCS OVR WRN SD..NW NE AND MV SEWRD INTO CNTRL/ERN KS/FAR WRN MO..ALNG LL THETA-E AXIS IN RGN OF STG THETA-E ADVCTN. MCS SHULD REMAIN W OF CWA THUR MRNG. THUS WL NOT MENTION ANY CHC FOR PCPN OVR WRN ZNS FOR LTR AND THUR MRNG. WK SUBSDNCE FLW WL CONT TO WK ITS WAY OVR MUCH OF CWA LTR TNGT THRU THUR. IN LTR PRDS UPR LVL RDG BUILDS EWRD INTO MID-MISS VLY RGN (FRI AND SAT). ETA IS MUCH MORE AGRESSIVE IN PUSHING MUCH WRMR AIR ENEWRD ACRS NRN AND CNTRL SCTNS OF CWA ON HEELS OF STG LLJ. ETA HAS 24C AXIS EXTDNG INTO W IL BY 00 UTC SAT. STG WRM ADVCTN PTRN PLUS REL FLAT UPR LVL PTRN EXPTD WL KEEP MCS TRACK N MO ACRS IA INTO NRN IL. BOTH FWC/MAV TEMPS APPR TO BE A LTTL TOO COOL FOR THUR NIGHTS LOWS AND FRI/S HIGHS OVR NRN..CNTRL AND ERN PARTS OF CWA. WL RAISE THEM. ALSO EXTD GUID APPRS TO BE ON TRACK FOR SAT HIGH TEMPS OVR RGN WI MID 90S LIKELY. SERIES OF IMPLS/S WL BRNG CHC FOR PCPN MAINLY OVR NRN AND ERN SCTNS OF CWA ON SUN THRU MID PART OF NEXT WEEK. .STL...NONE. PRZYBYLINSKI
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:17 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.